My doctor said it was clinical depression. It did not occur to me that it could be a real reaction to real things, not just a chemical imbalance.
Hello. I have PTSD and recently have become very depressed, despite the fact that my boyfriend and I have been fighting, I got into a car accident, I realized that I did not want to study what I was almost ready to graduate in, started a new job and gained weight….
My doctor said it was clinical depression. It did not occur to me that it could be a real reaction to real things, not just a chemical imbalance. Like she had said.
I know I have PTSD – but mine has not made me sad. But being a trusting person I listened to them when they told me to take medication….
They prescribed Paxil and Ativan. When my doctor was writing the prescription for Ativan – I told her I absolutely did not want to take that because I had read about the different types of medications and that class of drugs was addictive and I did not want to take drugs long term. Mind you I am already paranoid of medications. As a survivor of horrendous child abuse, I fear any MIND ALTERING substance. When I told my doctor know, she asked why…she then preceded to tell me to just take it if I get “panicky” and related to the feeling I get when something bad happens and I feel overwhelmed. She said it would be ok. I reluctantly took the prescription and told her repeatedly that I would probably never take it…
I also went into full detail of the stories I had heard about in the Prozac family of people killing themselves out of the blue. She reassured me that is for people that were previously psychotic…and that it only happened when these drugs first came out and that it only happened because some psychiatrist thought since it worked so well on depression it might work on other things…and assured me that it was because they had previously wanted to commit suicide. NEVER mentioning any of the side effects, aside from nausea, dry mouth and “initial anxiety”.
So she gave me the trial month – with no insertions. I took one about 5 hours ago. And then my friends mom called and we were talking, I was telling her about taking Paxil. She said be careful – those make people go nuts. She said her friend hung himself and then I stopped her, I was already scared. I dont have any suicidal thoughts, let alone, homicidal thoughts. I did not want to hear this. Now I feel high and stiff. And I dont like it. After she told me that I went on the internet and looked up “suicide and Paxil” and came up with so many horror stories of people going crazy. And I even read the drug information on the homepage of the drug company…and it names so many. I learned that it can cause seizures (which I had when I was an infant and my doctor knows) it says most people feel anxiety – which is already a problem I have – I dont need to feel more – I read that it says you can have nameless amounts of things. Not to mention it said the doctors normally prescribe them with an anti-anxiety so in case the person feels “agitated, homicidal, aggressive or suicidal” they can take those and calm down (a.k.a…pass out). This is not ok. I cant believe my doctor recommended them to me especially when I told her that I WOULD NOT TAKE THE ANTI-ANXIETY MEDICINE… I told her I would fill it but would not take it out of fear.
I am so freaked out.
I feel for you and I am sorry that happened to your Matthew and hope that in some way you know that you convinced me not to take this anymore. I will go to sleep praying I will be okay through the night. God bless you.
This is Survivor Story number 6.
Total number of stories in current database is 96
1,014 total views, no views today